Return to the Grieving Forum | Post a Follow-Up

 o
Husband overdosed on medication

Posted by jewels_grow (My Page) on
Tue, Apr 28, 09 at 0:37

My husband passed away a little over a year ago due to accidental overdose on prescription drugs and it still hurts as if it was yesterday. I will never forget the image of finding him dead in our bed. My husband and I were married for 27 years and besides being married we were good friends and did everything together. Now that he is gone, I find myself crying, lonely, and doing everything on my own without him. Our son and his wife moved in with me to help me through this. Nothing helps as it hurts so much. The ironoc thing is, no matter where you are or who you are with, the pain is still so intense. I love and care so deep and think because of this it may take me a long time to try to live a normal life. How does a person get through this without going insane?


Follow-Up Postings:

 o
RE: Husband overdosed on medication

Do you have any support groups in your area? Does they YMCA or any church have groups? Did you get some grief counseling? Do you work? do volunteer work?
Is there any senior centers you choose to volunteer at?
Do you have any hobbies. Have you started putting pictures in a book, start a journal and write something each day--even your unhappy thoughts. One day at a time.


 o
RE: Husband overdosed on medication

Thanks for your reply. I have gone to support groups and I leave there more depressed than when I arrived. I work from 4:00 AM to 6:00 PM every day and I also go to school full time so you can imagine how busy I am. I do not have a lot of time to myself. I applied for school thinking that it would get my mind off of grieving, boy was I wrong.


 o
RE: Husband overdosed on medication

It's a big wound;
Give yourself time & space & permission to howl at the moon, & stay far away from *anything* that makes you feel worse instead of better.

That work & school thing...
If it were working, it would be okay, at least until you exhausted yourself, but since it isn't working, do something else.

& do something that will get you outside & get the blood circulating; oxygenating the blood helps the neurons fire more efficiently, & that beats the stuffing out of depression.

I wish you well.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Grieving Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here